MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERGLIDE; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERGLIDE; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4127
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that after opening the package and hydrating, the balloon was found to be leaking water.It was replaced and the surgery was completed.No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the device was prepared as indicated in the ifu.No damage was noticed upon opening the package.Hydration was performed prior to the damage being seen.The cause of the leak was determined as leakage was found when opening the package.There was no damage or evidence of tampering to device packaging.The information is confirmed by the physician.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the hyperglide balloon catheter and guidewire were returned for analysis within a shipping box and a plastic bio-pouch.The guidewire was returned inside the hyperglide balloon catheter.Damage location details: the guidewire extended approximately 39.6 cm from within the hyperglide catheter hub and approximately 3.0cm from within the catheter distal tip.No damage was observed on the hyperglide catheter hub.The hyperglide catheter body showed no bends or kinks.Upon visual inspection, the hyperglide balloon appeared to be in good condition.Testing/analysis: the guidewire was removed and hydrated and the hyperglide balloon catheter was flushed with water.The guidewire was reinserted through the hyperglide balloon catheter without issue, and the balloon was inflated.The balloon was found to be leaking distal to the distal marker and could not maintain inflation.Microscopic inspection revealed a tear/hole in the balloon tubing at the location of the leak.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HYPERGLIDE
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22042911
Report Number2029214-2025-01203
Device Sequence Number8880115
Product Code MJN
UDI-Device Identifier00763000294410
UDI-Public(01)00763000294410(17)260430(10)B739692
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number104-4127
Device Catalogue Number104-4127
Device Lot NumberB739692
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer05/20/2025
07/02/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date06/05/2025
07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale